EconPapers    
Economics at your fingertips  
 

Bias-Corrected Matching Estimators for Average Treatment Effects

Alberto Abadie () and Guido Imbens ()

Journal of Business & Economic Statistics, 2011, vol. 29, issue 1, 1-11

Abstract: In Abadie and Imbens (2006), it was shown that simple nearest-neighbor matching estimators include a conditional bias term that converges to zero at a rate that may be slower than N -super-1/2. As a result, matching estimators are not N -super-1/2-consistent in general. In this article, we propose a bias correction that renders matching estimators N -super-1/2-consistent and asymptotically normal. To demonstrate the methods proposed in this article, we apply them to the National Supported Work (NSW) data, originally analyzed in Lalonde (1986). We also carry out a small simulation study based on the NSW example. In this simulation study, a simple implementation of the bias-corrected matching estimator performs well compared to both simple matching estimators and to regression estimators in terms of bias, root-mean-squared-error, and coverage rates. Software to compute the estimators proposed in this article is available on the authors' web pages (http://www.economics.harvard.edu/faculty/imbens/software.html) and documented in Abadie et al. (2003).

Date: 2011
References: Add references at CitEc
Citations: View citations in EconPapers (283) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1198/jbes.2009.07333 (text/html)
Access to full text is restricted to subscribers.

Related works:
Journal Article: Bias-Corrected Matching Estimators for Average Treatment Effects (2011) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:jnlbes:v:29:y:2011:i:1:p:1-11

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/UBES20

DOI: 10.1198/jbes.2009.07333

Access Statistics for this article

Journal of Business & Economic Statistics is currently edited by Eric Sampson, Rong Chen and Shakeeb Khan

More articles in Journal of Business & Economic Statistics from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2021-06-13
Handle: RePEc:taf:jnlbes:v:29:y:2011:i:1:p:1-11